The Journal of Geometric Analysis

, Volume 14, Issue 1, pp 101–121

Poincaré-Type inequalities and reconstruction of Paley-Wiener functions on manifolds


DOI: 10.1007/BF02921868

Cite this article as:
Pesenson, I. J Geom Anal (2004) 14: 101. doi:10.1007/BF02921868


The main goal of the article is to show that Paley-Wiener functions ƒ ∈ L2(M) of a fixed band width to on a Riemannian manifold of bounded geometry M completely determined and can be reconstructed from a set of numbers Φi (ƒ), i ∈ ℕwhere Φiis a countable sequence of weighted integrals over a collection of “small” and “densely” distributed compact subsets. In particular, Φi, i ∈ ℕ,can be a sequence of weighted Dirac measures δxi, xiM.

It is shown that Paley-Wiener functions on M can be reconstructed as uniform limits of certain variational average spline functions.

To obtain these results we establish certain inequalities which are generalizations of the Poincaré-Wirtingen and Plancherel-Polya inequalities.

Our approach to the problem and most of our results are new even in the one-dimensional case.

Math Subject Classifications


Key Words and Phrases

Poincaré inequality on manifoldsLaplace-Beltrami operatorband-limited functions on manifoldssplines on manifoldssampling theorem on manifolds

Copyright information

© Mathematica Josephina, Inc. 2004

Authors and Affiliations

  1. 1.Department of MathematicsTemple UniversityPhiladelphia